Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 31, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Dec 27, 2011, 8:44 AM CST for Madison County, Alabama. It took effect at Dec 28, 2011, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2011, 8:44 AM CST (14:44 UTC)
- In effect from
- Dec 28, 2011, 12:00 AM CST
- Expired
- Dec 27, 2011, 9:49 PM CST
- In force
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:35 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 27, 5:35 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 535 AM CST TUE DEC 27 2011 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 306 AM CST TUE DEC 27 2011/ SYNOPSIS... A COMPLEX UPPER LEVEL PATTERN CONTINUES ACROSS NORTH AMERICA. A TROUGH AXIS STRETCHES FROM THE UPPER MIDWEST SOUTHWARD TOWARDS THE GULF COAST. MEANWHILE, A SERIES OF SHORTWAVE TROUGHS EXISTS FROM WEST TO EAST FROM THE NORTHERN PACIFIC TOWARDS THE COAST OF BRITISH COLUMBIA. THE SOUTHERN PORTION OF THE AFOREMENTIONED (UPPER MIDWEST TO GULF COAST) TROUGH AXIS MEXICO IS CONTINUING TO BRING SHOWERS (SOME HEAVY AT TIMES) ACROSS THE EASTERN HALF OF THE CENTRAL TN VALLEY. DISCUSSION... AS THE TROUGH AXIS (CURRENTLY OVER AR) RAPIDLY PUSHES OFF TO THE EAST OVER THE NEXT 12 HOURS, RAINFALL IS EXPECTED TO DIMINISH RAPIDLY (EVIDENT VIA WV SAT/RADAR IMAGERY). HAVE MADE SOME ADJUSTMENTS TO THE POPS FOR THIS MORNING AND THIS AFTERNOON WITH HIGHER POPS THIS MORNING AND LOWER POPS THIS AFTERNOON. WRAPAROUND LIGHT SHOWERS ASSOCIATED WITH THE UPPER LOW MAY OCCUR LATER THIS MORNING. STRONG JET STREAKS (ALREADY CROSSING THE REGION) WILL BRING BREEZY SFC CONDITIONS WITH ISOLATED WIND GUSTS UP TO 30 MPH OVER HIGHER ELEVATIONS. SUSTAINED WINDS SHOULD REMAIN IN THE 10 TO 20 MPH RANGE, AT THIS POINT. CLOUD COVER SHOULD ACTUALLY KEEP WINDSPEEDS FROM RISING MUCH HIGHER THAN THAT. WITH THESE CHANGES TAKING PLACE, IT APPEARS THAT THE HIGHS WILL HOLD IN THE UPPER 40S TO NEAR 50. CLOUD COVER SHOULD GRADUALLY BREAK IN THE AFTERNOON AND EVENING WITH COOLER/DRIER CONDITIONS EXPECTED. OVERNIGHT LOWS SHOULD DROP OFF INTO THE LOW 30S. NORTHWEST WINDS SHOULD STAY HIGH ENOUGH DURING THE NIGHT TO KEEP MOST OF THE FOG FORMATION AT BAY TONIGHT, BUT THERE IS THE POSSIBILITY OF SOME FOG FORMING BTWN 10-12Z IN THE VICINITY OF RIVERS AND LAKES. HOWEVER, NOT STRONG ENOUGH CONFIDENCE TO INCLUDE FOG AT THIS TIME. A SFC HIGH PRESSURE SYSTEM WILL BUILD OVER CENTRAL LA/MS BY WEDNESDAY. THE FIRST FULL DAY OF SUNSHINE WE HAVE SEEN IN A WHILE SHOULD TAKE PLACE ON WEDNESDAY. HOWEVER, A CP AIR MASS IN PLACE WITH NW FLOW PATTERN ALOFT WILL KEEP DAYTIME HIGH TEMPS BELOW NORMAL FOR THE DAY. IN FACT, DAYTIME HIGHS MAY STRUGGLE TO REACH INTO THE MID 40S. OVERNIGHT LOWS SHOULD THEN DIP DOWN BELOW FREEZING AGAIN. WILL HAVE TO MONITOR FOR FREEZING FOG POTENTIAL MAINLY AROUND LAKES AND RIVERS. A GRADUAL WARMING TREND SHOULD THEN START ON THURSDAY AS THE SFC HIGH PRESSURE SYSTEM SHIFTS EASTWARD AND INDUCES SOUTHERLY FLOW ACROSS THE SOUTHEAST. DAYTIME HIGHS SHOULD RISE INTO THE MID 50S BY THURSDAY WITH SOMEWHAT HIGHER TEMPS ON FRIDAY. WITH THE CONTINUED ZONAL UPPER FLOW PATTERN PREVAILING ACROSS THE U.S., SEVERAL SHORTWAVES WILL PLOW SOUTHWARD FROM THE PACIFIC NORTHWEST. THESE ARE EXPECTED TO CROSS THE OHIO AND TN VALLEYS BEGINNING ON THURSDAY AND EXTENDING INTO THE WEEKEND. NOW MOST OF THE ENERGY WITH THESE SHORTWAVES WILL REMAIN TO OUR NORTH WITH THE MAIN IMPACT BEING A WEAK DRY FRONT APPROACHING ON THURSDAY NIGHT INTO FRIDAY AND INCREASED CLOUD COVER. THE MED RANGE MODELS THEN ADVERTISE A FULL-LATITUDE TROUGH DIGGING SOUTHWARD FROM ALASKA. THIS WILL CAUSE SIGNIFICANT AMPLIFIED RIDGING ACROSS WESTERN NORTH AMERICA AND A DOWNSTREAM TROUGH ACROSS THE EASTERN PORTIONS OF NORTH AMERICA. IT DOES APPEAR THAT ECMWF IS A BIT OVERDONE WITH THE SOUTHERN EXTENT OF THIS TROUGH. HOWEVER, WILL GO AHEAD AND TREND TEMPS COOLER AND BEGIN ADDING PRECIPITATION CHANCES FOR SUNDAY INTO MONDAY (SCHC AT THIS POINT GIVEN TIMING DIFFERENCES IN MODELS). THIS COULD END UP BEING ONE OF THE MORE SIGNIFICANT COOLDOWNS OF THE SEASON GIVEN THE MODEL DEPICTION OF THE AIR MASS BEHIND THIS STRONG COLD FRONT. SL.77 && .AVIATION... FOR 12Z TAFS... A COLD FRONT WAS MOVING ACROSS THE AREA...AS OF 27/1100Z WAS NOTED APPROXIMATELY FROM WEST OF BNA...TO NEAR DCU/HSV...8A0...AND ANB. WINDS WEST OF THIS FRONT HAVE BECOME WESTERLY IN THE 15-25 KT RANGE. DESPITE THE FRONT PASSING...A FEW POST FRONTAL SHOWERS ARE POSSIBLE THROUGH LATE MORNING. AFTERWARD...A GRADUAL IMPROVEMENT IS EXPECTED. CEILINGS SHOULD RISE ABOVE MVFR DURING THE EARLY AFTERNOON. WINDS WILL DIMINISH SOMEWHAT TONIGHT...WITH VFR WEATHER CONTINUING FOR THE REMAINDER OF THE FORECAST PERIOD. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Dec 27, 4:53 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 AM CST TUE DEC 27 2011 ALZ001>010-016-TNZ076-096-097-271930- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 453 AM CST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... RUNOFF FROM RECENT RAINS WILL PRODUCE RISES IN WATER LEVELS IN MANY AREA STREAMS AND IN THE TENNESSEE RIVER. NO SIGNIFICANT FLOODING IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WILL DEVELOP ACROSS THE TENNESSEE VALLEY IN THE WAKE OF A COLD FRONT PASSAGE. WINDS WILL BECOME WESTERLY 15 TO 25 MPH...WITH GUSTS TO 30 MPH ESPECIALLY IN THE HIGHER TERRAIN. THESE WINDS SHOULD DIMINISH SOMEWHAT BY THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:51 AM CST | Flash Flood Warning | HUN | Madison | 99 min |
| Dec 27, 9:31 AM CST | Areal Flood Warning | HUN | Madison | 3 hr |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.